Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 14, 2007, 6:32 PM EDT for Gallia County, Lawrence County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2007, 6:32 PM EDT (22:32 UTC)
- Expired
- Mar 14, 2007, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Gallia County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 6:55 PM EDT | HAIL 1 | 4 Nnw Scottown, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 142233
SVRRLX
OHC053-087-142315-
/O.NEW.KRLX.SV.W.0003.070314T2232Z-070314T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
632 PM EDT WED MAR 14 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF LAKE VESUVIUS...
* UNTIL 715 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAKE VESUVIUS...AND MOVING NORTHEAST AT 25 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING AND HEAVY RAIN ARE OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3861 8272 3846 8258 3867 8220 3887 8221
3885 8238
$$
082 follow-up statements
000
WWUS51 KRLX 142304
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT WED MAR 14 2007
OHC053-087-142315-
/O.CON.KRLX.SV.W.0003.000000T0000Z-070314T2315Z/
LAWRENCE OH-GALLIA OH-
703 PM EDT WED MAR 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN GALLIA AND LAWRENCE COUNTIES...
AT 659 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES
SOUTHEAST OF GAGE...OR ABOUT 11 MILES SOUTH OF GALLIPOLIS...MOVING
NORTHEAST AT 45 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO 1 INCHE IN DIAMETER HAS BEEN REPORTED IN WILGUS OH WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3861 8272 3846 8258 3867 8220 3887 8221
3885 8238
$$
18000
WWUS51 KRLX 142315
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT WED MAR 14 2007
OHC053-087-142324-
/O.CAN.KRLX.SV.W.0003.000000T0000Z-070314T2315Z/
LAWRENCE OH-GALLIA OH-
714 PM EDT WED MAR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GALLIA AND LAWRENCE
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF GALLIA AND
LAWRENCE COUNTIES.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3861 8272 3846 8258 3867 8220 3887 8221
3885 8238
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:25 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Mar 14, 3:25 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 325 PM EDT WED MAR 14 2007 .SYNOPSIS... A COLD FRONT CROSSES THURSDAY USHERING IN COLDER WEATHER...WITH A TASTE OF WINTER BY THE WEEKEND. COLD AIR DOESNT LAST LONG AS A WARMUP IS FORECAST EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... MRNG RA HAS MOVED OUT OF THE AREA AND CWA IS UNDER A BKN CU FIELD ATT. TEMPS REBOUNDING NICELY WITH LWR 70S IN THE TRI STATE. DRY FCST CONTS TO LOOK GOOD FOR MOST OF THE FCST AREA TNGT. TRW ARE MVNG NE ACR SRN IND AND SHOULD REACH SERN OH BY MID EVNG...WHILE TCU ARE BUILDING IN AN UNSTABLE ATMS ACR ERN KY...SO WL BE WATCHING THESE RW AS THEY HEAD TWRD WRN WV. A BUILDING MID LVL RDG SHOULD PROTECT MOST OF WV TNGT. CHALLENGING FCST FOR THUR AS NCEP MDLS ARE HAVING A TOUGH TIME RESOLVING FROPA. GFS/SREF WERE THE CHOSEN SLTNS THIS CYCLE...SO THE FRONT REACHES THE OH RVR ARND 11Z/I-79 15Z/ MTNS 16Z. LTL ACTIVITY IS FORESEEN IN THE WARM SECTOR SINCE THIS FRONT IS MORE ANAFRONT IN STRUCTURE. POPS WERE RAISED TO CAT ALONG AND BEHIND THE FRONT THUR. HIGHS WL BE REACHED IN THE W ARND DAWN WITH A FALLING TREND THE BALANCE OF THE DAY. SAME GOES FOR THE REMAINDER OF THE LLNDS...SAVE FOR TEMPS WL BE FALLING IN THE AFTN. THE MTNS WL BE THE WARMEST OF ALL TMRW. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A WEAK LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL BE SOUTH AND SOUTHEAST OF THE AREA BY 00Z FRI. HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND THE PASSAGE OF AN UPPER WAVE WILL PRODUCE ADDITIONAL RAIN SHOWERS FOLLOWED BY DRIZZLE THU NIGHT AND FRI. MODELS IN AGREEMENT WITH COLD H8 AIR MASS RUSHING IN FROM THE NORTHWEST TO ABOUT MINUS 8 DEG CELSIUS BY FRI EVENING . THESE TEMPERATURES AND THE NORTHWEST FLOW WILL PRODUCE RAIN CHANGING TO SNOW SHOWERS AIDED BY AN UPSLOPE COMPONENT OVER THE NORTHEAST MOUNTAINS...POCAHONTAS AND RANDOLPH COUNTIES FRI NIGHT INTO EARLY SATURDAY. HPC SNOW ACCUMULATIONS AND MODELS GUIDANCE SUGGEST FROM 1 TO 2 INCHES OF SNOW POSSIBLE BY 12Z SAT OVER THE HIGHER ELEVATIONS NORTHEAST MOUNTAINS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WINTER MAKES AN ENCORE APPEARANCE FOR THE WEEKEND. TRIED TO HOLD ONTO POPS SATURDAY LONGER WITH MAJOR TROF AXIS AND COLD MINUS 10 850 AIR PASSING. CONSIDERING THE TIME OF THE YEAR...STRATOCUMULUS CLOUDS MAY BE MORE CELLULAR THAN SOLID OVERCAST. STILL HAVE CLEARING SATURDAY NIGHT WITH DRY WX SUNDAY. WARM FRONTAL ACTION STILL FIGURED FOR SUNDAY NIGHT INTO EARLY MONDAY. WENT WITH HPC MEDIUM RANGE WITH SOME POPS NOW WITH THIS FEATURE SUNDAY NIGHT. NO MAJOR CHANGES FROM HPC GUIDANCE FOR DAYS 5-7. WARM UP SHOULD BE MAIN THEME FOR TUESDAY AND WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... MVFR WX LIFTS TO VFR THIS AFTN...BUT SOME LINGERING CU ARND 025 IS FCST UNTIL THE EVNG. AS A COLD FRONT DROPS S FM NRN OH AND IND...MOST OF THE AIRPORTS WILL BE RAIN FREE UNTIL IT ARRIVES. THE FIRST ROUND OF WET WX ARRIVES ALONG THE OH RVR AFT MDNGT...WITH A HIGH PROB OF MVFR WX BY 10Z AT PKB AND HTS. THE FRONT SLOWLY MVS SE REACHING CRW-CKB BTWN 14-15Z...AND THE MTNS BY 15-16Z. ANY PCPN WL BE CONFINED ALONG AND BEHIND THE FRONT. WINDS SHIFT TO THE N IN WAKE OF THE SURFACE BOUNDARY. TSTM CHCS LOOK SMALL ENOUGH TO REMOVE EVEN THE CB MENTION. AVIATION OUTLOOK... SHORT TERM/ IFR POSSIBLE IN CEILING AND VSBY THU AFTERNOON INTO FRIDAY NIGHT. LONG TERM/ NO SIG WX XPCTD && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...ARJ LONG TERM...KTB AVIATION...
Hazardous weather outlook, Mar 14, 6:25 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT WED MAR 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-152230- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 625 PM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OH...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THUNDERSTORMS DEVELOPING SOUTH OF A COLD FRONT...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE CAN PRODUCE GUSTY WINDS AND HAIL. SOME OF THESE STORMS MAY BECOME SEVERE THROUGH THE EVENING HOURS...ESPECIALLY THROUGH SOUTHERN AND CENTRAL WEST VIRGINIA. THE STORMS WILL DIMINISH AFTER SUNSET TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Mar 14, 5:52 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
552 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 5 N SPURLOCKVILLE 38.20N 82.00W
03/14/2007 E1.00 INCH LINCOLN WV EMERGENCY MNGR
&&
MATTAROCHIALocal storm report, Mar 14, 5:56 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
556 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 4 WNW BLAIR 37.90N 81.90W
03/14/2007 LOGAN WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
MATTAROCHIALocal storm report, Mar 14, 6:00 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL 4 NW JULIAN 38.20N 81.90W
03/14/2007 E0.25 INCH LINCOLN WV PUBLIC
&&
MATTAROCHIALocal storm report, Mar 14, 6:22 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
622 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL DUNBAR 38.38N 81.75W
03/14/2007 U1.25 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Mar 14, 6:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
626 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 NW CHARLESTON 38.40N 81.70W
03/14/2007 E0.25 INCH KANAWHA WV NWS EMPLOYEE
&&
MATTAROCHIALocal storm report, Mar 14, 6:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
630 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL DUNBAR 38.38N 81.75W
03/14/2007 U0.88 INCH KANAWHA WV PUBLIC
&&Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.